Has anyone taken the targeted therapy osimertinib (Tagrisso)?

Posted by nursed2075 @nursed2075, Mar 27, 2020

Has anyone taken Osimertinib before?

Interested in more discussions like this? Go to the Lung Cancer Support Group.

@dianemb

Hi franciekid,
I am taking a study drug which is targeted therapy for nsc IV. I also have the diarrhea occasionally, dry skin and some other minor side effects. It’s a small price to pay. Glad to read you are doing well. B W, Diane

Jump to this post

Thanks, Diane. You too - BW. Hope you stay well.

REPLY
@lls8000

Hi @scared2. Treatment options can be overwhelming and are evolving quickly. This is why we all need good doctors that can recommend specific treatments for our types of cancer.
Targeted Therapies are oral medications that are specific to certain drivers of lung cancers. The meds edit the mutations for the genes to return them to 'normal', thus stopping the cancer growth. Your husband's doctors should run biomarker tests to determine if you qualify for a targeted therapy. The cancer types that do qualify are things like EGFR, KRAS, ALK, MEK, etc.
Chemo is hitting all the calls in the body in hopes of killing cancer cells. Targeted therapy is 'targeting' the DNA of the cells that are mutating out of control. It's amazing science, but it does not apply to all types of lung cancer.
When people refer to 'mets', they are talking about cancer that has metastasized to another part of the body. IE, my primary cancer and tumor is in my lung, but that cancer metastasized to my liver and lymph nodes. I have/had liver mets.
Try to get some sleep, it's important for the patient and caregiver too. I know that's easier said than done in some cases. Have you received information on what treatment he'll be having?

Jump to this post

The last couple of weeks he's been really tired. Is this normal after radiation finished in Nov.
Scared2

REPLY

I’ve been on it since end of November 2023. My side effects are mild. Random diarrhea, fatigue, dry hair and nails, rash that antibiotic cream cleared up. The first month, I also had a dull, constant headache until I figured out I needed to up my water intake. I also had mild nausea but that’s gone too.

REPLY
@dragonspark

I’ve been on it since end of November 2023. My side effects are mild. Random diarrhea, fatigue, dry hair and nails, rash that antibiotic cream cleared up. The first month, I also had a dull, constant headache until I figured out I needed to up my water intake. I also had mild nausea but that’s gone too.

Jump to this post

Antibiotic cream, I'm going to try that.

REPLY

Yes, I was on it for a year and a half until it got too toxic for me and I had to go off. I was on only 40 mg.

You?

REPLY
Please sign in or register to post a reply.